Prostap SR (leuprorelin)

Hi ladies,

Hope you are all well. Been to see my consultant today. I had 3 options, change nothing and suffer - what a great suggestion! Keep the marina coil in and start taking another pill on top. Or try 4 weekly injections for 6 months of Prostap SR (leuprorelin)

I've never heard of the latter option, but given that I have tried numerous pill tablets, injections, patches etc I have chosen the latter option.

Have any of you had this? If so has it helped in anyway? What have been the side effects?

6 Replies

oldestnewest
  • Hi there! I've been on Prostap for 2 months now. Initially it didn't stop my period (1st month) but I think this depends on when you have the injection. The only side effects I had were hot flushes and night sweats. I also had an increased appetite which is actually good for me as I lost too much weight with all the pain etc. The 1st month I had Prostap and the 2nd I had Zoladex (this is a small implant given as an injection, in your stomach). The Zoladex one seemed to work better for me but all in all I've been told they're similar. I hope it will go well and that this will work for you xxx

  • I was warned about the hot flushes. A few people that Uve spoken to have said they have had mood swings and generally feel really low. It's good to speak to someone that has had a good experience. Thank you for your reply x

  • Hi! I am currently on a 6 month course of prostap along with Hrt. I'll be honest, my experience so far hasn't been great with it, I don't feel well at all right now and feel off a lot of the time but then again you can feel this way with the endo in itself. Some people find this treatment really helpful but I myself am not getting on very well with it. I'd say think about this one for a bit and try to get a few more opinions before trying it. It doesn't agree to well with be but you never know it might be great for you! Hope this is of some help! Sorry it's not great news though!

  • Hi emmy.

    I've spoken to 8 people now that have had this treatment, and it's a mixed review. I've spoken to my GP who has said I need to start the HRT before she will give the injections. Everyone I have spoken to has said they have suffered with flushes and and felt really low.

    Thank you for comment, I appreciate your honesty x

  • No problem, good luck with your treatment! X

  • Hi I had prostop for 5 out if the 6 injections. My consultant told me to start hrt the same day which I did. I suffered really bad headaches and saw my consultant again who said it wasn't the hrt. Went to my gp and he asked why I was taking the hrt as did I have symptoms of the menopause. When I said I don't know I've taken them since day one he said the hrt was the cause of my headaches and to stop it and see if iget any menopause symptoms before coming back to see him or try the hrt again. I coped with the hot flushes as this was easier than a headache which meant the only way to get rid of it was to go to bed!!! But the pain of endo didn't stop which is why I only had 5 injections. But what works for one doesn't work for another. X

You may also like...